Skip to Content

Anybody feel a drunk and unbalanced feeling in your head when on antidepressants?

Responses (3)

jk13 16 Mar 2011

For the first two or three days, yes, then it really should go away. If it doesn't, then it means that you're taking the wrong anti-depressant med. You should never have to settle with these types of medications when there are so many options out on the market. SSRI's and SNRI's are a bit like finding the right key to a locked door. The first try most often isn't the correct choice, but with trial and error you'll find one that works perfectly for you. It really is unfortunate that these meds work in this way, but it's the only way to find a med that works with your personal body chemistry. I had to try roughly four or five different meds before getting a bingo. Not everyone has to go through so many meds as I did, but some do. This is also the reason why antidepressants will probably never have that "golden bullet solution" that the fda looks for, as these meds work totally differently than stuff like antibiotics.

indianangel1232 16 Mar 2011

I took the Celexa for the first 7 weeks and i felt a tad bit better I was taking 15 mgs out of a 20mg tab I was breaking it in half and then breaking half in half again. then the doc gave me ten mg tabs and told me to take 1 1/2 tabs so i did and then about a week later I started getting really bad again. just like the withdrawl symptoms i had when i was coming off paxil. Its like brain zaps and confusion. disorientation, i actually got lost coming out of a bathroom at a restaurant the other day, i couldnt find the door. This is the same thing i went thru when i had withdrawl symptoms. do u think maybe the 10mg tabs werent as strong and that maybe i am going thru withdrawl symptoms or maybe the fact that i was breaking the 20s up and it was acting faster. cuz i know this is not normal. its not just a normal dizzy feeling its like i am walking sideways..kind of like i am on a boat in the water and i have to work on keeping myself ballanced. i told the doc and he just uped my dose, i feel like a guenie pig

jk13 16 Mar 2011

This honestly sounds like a pretty complicated situation. If I were you, I'd give your doctor a call asap, and also make an appointment to address these issues. Your doctor will know more than I do, and will have some good advise. I'm sorry that I can't be of more help!
Jeff K

LaurieShay 16 Mar 2011

Hey indianangel,

Yes, side effects like dizziness are common with some antidepressants when you first start them. This could take as much as a week or so to subside. Please discuss with your doctor if the side effect become intolerable, as you may need an adjustment in dosage or to try a different antidepressant.

As jk13 already mention, it is a trial and error process finding the correct antidepressant so hang in there and be sure to talk to the doctor if necessary.

Best wishes,

Laurie

Anonymous 16 Mar 2011

Years & years ago I was put on Elavil because I had a complete meltdown. They put me in the hospital for 2 weeks (never today tho) I didn't even remember being there. The doctor at that time told me that was one way they knew I needed the antidepressant because I slept & was out of it. Of course we're talking 40 some years ago, but have also wondered if he was right. It really helped me thru my problems at that time, & haven't had it again. That doctor said if I wasn't depressed I wouldn't have responded the way I did. Like I said, long time ago & I'm sure the thinking is different today. My husband is on Zoloft for bipolar & he doesn't have any problems with it. Sometimes a dose adjustment or time can improve these reactions. Hope this helps..Good luck to you.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions